Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 175, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2003, 6:21 PM EDT for Columbia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 14, 2003, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Columbia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WUUS52 KJAX 142221 SVRJAX FLC023-142300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 620 PM EDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 700 PM EDT * AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER CENTRAL COLUMBIA COUNTY...OR ABOUT 10 MILES NORTH OF LAKE CITY...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT...INCLUDE WATER TOWN AND NORTHERN PORTIONS OF LAKE CITY. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 3033 8268 3023 8257 3040 8247 3053 8255 $$ DEESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 14, 2:00 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SAT JUN 14 2003 SO FAR TODAY CONVECTION OCCURRING TO THE W AND NW OF AREA. MAIN TRIGGER THERE IS THE WEST COAST SEABREEZE FRONT AND WEAK PVA MOVING ACROSS GA. EXPECT BEST AREAL COVERAGE OF SHOWERS TO BE OVER SE GA AND INTERIOR FL THIS EVENING. NOT MUCH CHANGE IN PATTERN IN SHORT TERM. UPPER RIDGE TO THE EAST WILL NOT MOVE MUCH WITH TROUGHING OVER CENTRAL U.S. SURFACE RIDGE AXIS OVER GA WILL KEEP SE FLOW OVER AREA AND THEN SHIFT A LITTLE SOUTH MONDAY AS UPPER RIDGE BEGINS TO WEAKEN AND MOVE EAST. GFS SHOWS A TROPICAL WAVE MOVING INTO GULF AND THEN BACK ACROSS FL BY MIDWEEK. THUS POPS MAY BE ON THE RISE BY LATE WEEK. PWATS REMAIN HIGH THROUGH PERIOD...CLOSE TO 2 INCHES. IN SHORT TERM TEMPERATURES AND POPS WILL REMAIN NEAR CLIMO WITH SEABREEZE FRONTS BEING THE MAIN TRIGGER FOR PM SHOWERS. IN THE EXTENDED PERIOD A COLD FRONT MOVES INTO GA FRIDAY BUT PROBABLY WILL STALL THERE WITH WEAKENING UPPER DYNAMICS. MARINE...NO HEADLINES. LIGHT S-SE WINDS AND SEAS TO CONTINUE. .PRELIMINARY POINT TEMPS/POPS... AMG 72 92 72 92 / 30 40 20 40 SSI 74 88 75 89 / 30 40 20 40 JAX 73 90 73 90 / 20 40 20 40 SGJ 75 88 75 87 / 20 40 20 40 GNV 72 92 72 92 / 20 40 20 40 OCF 72 92 72 92 / 20 40 20 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MZ/SC
Hazardous weather outlook, Jun 14, 11:30 AM EDT, 6 hours 51 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-142300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON ACROSS THE FORECAST AREA AND CONTINUE INTO THIS EVENING. THE GREATEST COVERAGE OF STORMS SHOULD BE ACROSS SOUTHEAST GEORGIA AND AREAS IN NORTHEAST FLORIDA NORTH OF INTERSTATE 10. THUNDERSTORMS WILL PRODUCE DANGEROUS AND FREQUENT LIGHTNING...HEAVY DOWNPOURS AND STRONG GUSTY WINDS. RAIN WILL BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. A FEW STORMS MAY BECOME STRONG WITH WINDS GUSTS OF 45 TO 55 MPH...SMALL HAIL AND EXCESSIVE LIGHTNING. ONE OR TWO STORMS MAY ALSO BECOME SEVERE WITH WIND GUSTS OF 58 MPH OR MORE AND LARGE HAIL. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF SEVERE WEATHER WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
In the hours before
Special weather statement, Jun 14, 4:20 PM EDT, 2 hours 1 minute before
FLZ035-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 PM EDT SAT JUN 14 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY VALID UNTIL 500 PM... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR TRENTON...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BELL THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HOURLY RAINFALL RATES WILL BE ON THE ORDER OF 1 TO 2 INCHES PER HOUR WITH THIS STORM. SHASHY
Special weather statement, Jun 14, 4:32 PM EDT, 1 hour 49 minutes before
FLZ036-142115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 432 PM EDT SAT JUN 14 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA COUNTY VALID UNTIL 515 PM... AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEWBERRY...OR ABOUT 12 MILES EAST OF TRENTON...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HOURLY RAINFALL RATES WILL BE ON THE ORDER OF 1 TO 2 INCHES PER HOUR WITH THIS STORM. DEESE
Special weather statement, Jun 14, 5:21 PM EDT, 1 hour before
GAZ136-151-142200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 521 PM EDT SAT JUN 14 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND WAYNE COUNTIES VALID UNTIL 600 PM... AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF DOCTORTOWN TO 13 MILES NORTHWEST OF JESUP TO 10 MILES SOUTHWEST OF SCREVEN...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SCREVEN...JESUP AND DOCTORTOWN THROUGH 600 PM EDT. GUSTY WINDS TO 50 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jun 14, 6:13 PM EDT, 8 minutes before
FLZ022-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 613 PM EDT SAT JUN 14 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA COUNTY VALID UNTIL 700 PM... AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER LAKE CITY...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WATERTOWN THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.